Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: advice please  (Read 173 times)

0 Members and 1 Guest are viewing this topic.

Offline forever young

  • Full Member
  • ***
  • Posts: 219
  • Rec's: 0
  • Personal text
    • Poke This Member
advice please
« on: April 17, 2014, 12:37:54 PM »
I have taken anti depressants for yrs most the imipramine but due to dry mouth and colon issues I switched to SSRI. I took Prozac for a year and went off it for 2 months and had bad weird spells don't know what caused them but thought I should get back on the Prozac that mabe it was from going off the prozac. I call them weak spells but it would also feel weird in my head too. the Prozac gave me bad insomnia. I switched to celexa and the weak spells got less and less and when I had one it would be more mild. I have now had A few more intense ones and was thinking it is the celexa but if I had them before them it must not be. I wonder should I go up on the celexa I am on 20 mg. Do they make a 30 mg pill. I have had some shoulder and neck pain but I feel that could be muscle tension. I also have some ringing in my ears. I don't want to change and wouldn't know what else to try. I hate to go back on imipramine. just like a little in put. I so wanted this medicine to work. I am a mess worrying about everything I have phobias I need to work on and now I have HA. I am seeing a PDR in a month.
Bookmark and Share

Offline BusuB

  • Sr. Member
  • ****
  • Posts: 275
  • Rec's: 2
    • Poke This Member
Re: advice please
« Reply #1 on: April 17, 2014, 01:17:24 PM »
Can't tell you what to do except to talk to your doc.  I'm not too sure what could be causing your spells but it could certainly be a symptom of your anxiety.  You said the switch to celexa initially weakened the spells and you certainly have a ways to go up on this medication (I think up to 40mg/day is approved?). 

I want to add that you had a response to imipramine, so has your pdoc considered desipramine?  It's the active metabolite of imipramine and it's supposed to have less in the way of anticholinergic effects (sedation/constipation/etc).  Just a thought.
Bookmark and Share

Offline forever young

  • Full Member
  • ***
  • Posts: 219
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: advice please
« Reply #2 on: April 17, 2014, 01:26:10 PM »
thanks for your reply. one PDR said I shouldn't go back on the triclyic anti depressants. because of the dry mouth and other things. I wanted the ssris to work and give them a fair chance but I don't like the weak spells but if I was already having them would think it was not from celexa. I will talk to the dr when I see him.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4256
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: advice please
« Reply #3 on: April 17, 2014, 06:17:16 PM »
so has your pdoc considered desipramine?  It's the active metabolite of imipramine and it's supposed to have less in the way of anticholinergic effects (sedation/constipation/etc).

Good advice.  :happy0151:

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline forever young

  • Full Member
  • ***
  • Posts: 219
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: advice please
« Reply #4 on: April 18, 2014, 08:12:23 AM »
ina won't it make more sense to increase the celexa before trying something new? I hate to do either. I am afraid of sideffects. I do have some mild ringing in my ears would that get worst. like I said how could the celexa be causing the weak spells when I was having them before I went on celexa?
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4256
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: advice please
« Reply #5 on: April 18, 2014, 08:34:21 AM »
ina won't it make more sense to increase the celexa before trying something new? I hate to do either. I am afraid of sideffects.

Yes, increasing the Celexa would be the most straightforward and simplest option. You may get a return of the initial side-effects, though this is by no means a given, but they are usually short-lived. 

Quote
I do have some mild ringing in my ears would that get worst.


Possibly. It depends on whether it is being caused by the Celexa. Have you had it before?

Quote
like I said how could the celexa be causing the weak spells when I was having them before I went on celexa?

The most likely explanation is that they are anxiety related, which would account for them mostly going away when Celexa was controlling your anxiety well and returning as it began to lose effectiveness.

Quote
Do they make a 30 mg pill.

No, it comes in 10mg, 20mg and 40mg tablets.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline forever young

  • Full Member
  • ***
  • Posts: 219
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: advice please
« Reply #6 on: April 19, 2014, 07:34:03 AM »
surely you don't jump from 20mg to 40mg. why would they not make a 30 mg. I hate not knowing what to do. on the imipramine my heart rate was higher like 90. I didn't think anything about it but now it is around 70. I so want this medicine to work. The Prozac worked good but after going off and then trying to get back on the insomnia was terrible and I hate to have to take something for that all the time. could you cut the pill to make it be around 30 mg. I also like to go up by 5 mgs instead of 10. I hate this trial and error. I wish I had never went off my medicine.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4256
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: advice please
« Reply #7 on: April 19, 2014, 08:28:24 AM »
surely you don't jump from 20mg to 40mg. why would they not make a 30 mg.

Because the 20mg scored tablets can be halved.

Quote
I also like to go up by 5 mgs instead of 10.

You will probably need a pill cutter to quarter a 20mg tablet. They are more accurate than a knife, and less bloody, IME. Most pharmacies stock them. However, I think you'd probably be able to handle a 10mg jump.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
34 Replies
6015 Views
Last post October 15, 2006, 04:47:31 PM
by Tryn2Understand
5 Replies
2048 Views
Last post December 13, 2006, 04:35:24 PM
by jerseygirl
5 Replies
1935 Views
Last post December 13, 2006, 04:55:07 PM
by kiwi
0 Replies
1075 Views
Last post December 21, 2006, 02:29:22 PM
by sy79
3 Replies
811 Views
Last post July 21, 2011, 08:34:12 AM
by jennjennxx

anything